neurontinPosted by Bev N on 3/15/03 at 23:19 (113108)
How long does it take for the neurontin(100mg TID) to start working? I started it this week for the pain and burning of my PF , along with the motrin 800mg TID I have been taking several weeks. They also startd iontophoresis with the cortisone to my heels , how long before that should help the pain? Thankyou, Bev
Re: neurontinSharon W on 3/16/03 at 01:40 (113111)
For me it was pretty fast; the first time I took it I mostly noticed I felt dizzy and really sleepy... But those effects passed in a couple of days and then I realized it was really doing something to help reduce the pain.
It can be hard to tell, with all the ups and downs of this type of pain. But when you realize you've had a week of relatively 'good days' in a rowm that's a pretty good clue that it's helping!
Re: neurontinKathy G on 3/16/03 at 08:58 (113116)
I don't take Neurontin but my brother-in-law takes it for a chronic pain condition. He said that it took almost a month to kick in (sorry!). He has a condition called Piriformis-something or other. I can't remember what the exact name of it is. It involves a muscle in the sacral area that is, in his case, pressing on the sciatic nerve. It's quite painful and he is currently under the care of a pain management team. He found,
like Sharon, that the side effects were transient.
I hope this drug helps you soon!
Re: neurontinPam B on 3/16/03 at 14:05 (113134)
Neurontin can take a while to kick in, and the effects can be so subtle you wont even notice and then one day you will realise you feel better.....or someone close to you will note you feel better, now this is according to my pharmacist.....I take 2700mgs per day and the dizziness did not go away yet nor did the staggering as I call it.....very tired most all the time.....they may start cutting me back because of the side effects......I have been on it since Dec......I dont like it much but I think it does help me some.....I just dont like taking this one because of the side effects.......I hope you have luck with it, I did not start to feel anything from it till I got to about 1800mgs per day.....some need more and some doc treat more aggresively as mine have done......hope you feel better soon
Re: neurontinPam S. on 3/16/03 at 15:13 (113139)
I am a second Pam! I only take 400mg of neurontin at night but the effects seem to last thru the am of the following day. I think it is very effective but I cannot remember how long it took to work. It is just so effective for pain. Since it comes in 100mg doses,you can play with that. For example, if my pain is really bad around dinner time and I do not have to be out, I take one and I think it helps. To me, it is better than taking a pain killer. That is just my feeling. I do think it makes me a little tired so I am not diligent about taking it during the day. I have a 14 year old to still drive around so many places I feel I should be careful. Good luck everyone!!!
Re: neurontinBev N on 3/16/03 at 16:19 (113145)
Thankyou for the info on the neurontin. Doed it cause weight gain?? I have gained 10 lbs. with this PF sitting on my duff, and I don't need any more help,thankyou. Anyone notice wt. gain on it? Also the question on bike pedals is a great question. It is 72 degrees here today and last week we were below freezing - can you figure? Anyway, I want to ride my bike too as I can't walk, I was hoping to be able to bike ride very soon. I am worried that the pedals will hurt my PF more, I guess I will give it a try as soon as hubby gets them out of the back yard storage building.
Thanks for your help. Bev
Re: neurontinLiz on 3/16/03 at 19:51 (113163)
I've tried all the anti-seizure medicines for my foot pain. I had to keep increasing it because I would build up a tolerance I guess. The side effects finally got to me when I was up to 3000 mg. a day of neurontin. I feel sorry for people with seizures that have to take this medicine every day. Hopefully they don't have to take the high doses like we do for pain. I have nerves imbedded in scar tissue where I had surgery on both feet 10 years ago. Pain is a whole lot worse after surgery. The thing that has helped me the most is anti-depressants. They work like the anti-seizure drugs do for nerve pain. The main draw back is the weight gain and constipation. I just took 60 mg a day of elavil and couldn't believe how much it was helping the pain. I had a hard time getting up in the mornings but at least I could get up and know the pain wouldn't be so bad. I am now trying Vivactil which is in the same family but it is a stimulant anti-depressant so my doctor said to not take them after 3 in the afternoon. I'm hoping it won't make me so hungry all the time like elavil did. I am taking Miralax for the constipation that is caused by the medicine and it works really good without all the stomach cramps. Give this a try if the neurontin doesn't work. I go to a neurologists who gives me this medicine.
Re: neurontinLolly O on 3/17/03 at 10:20 (113191)
Someone on this forum said that Neurontin does not help heal...it just hides the pain. So after taking it for 6 weeks I quit and switched to ibuprophren. I never saw any pain relief from the Neurontin. If someone told me it did more than mask the pain I might try it again.
I wished Neurontin had healing properties.